I was diagnosed with GERD in March 2007 since I went to a specialist. I have been suffering since October 2006 with what I thought was just my asthma. When I lay down it feels like someone is literally sitting on my chest. I have shortness of breath and chest tightness. My chest turns red and blotchy and my cheeks turn red. No doctors can tell me why. They say perhaps an allergic reaction to something. I do not know if I have food allergies and my mom has IBS.
I have had asthma since I was 12 and now I'm 25. I am currently on Nexium, Advair and Singulair. I think Singulair is great, but I'm not so sure about Advair. So my symtoms before Nexium were extreme chest tightness, hoarse throat, asthma all the time, red chest and cheeks and this irritating trickling feeling in my chest. Now on the Nexium I have less chest pain and shortness of breath most of the time, but I get stomach pain instead. I'd rather have the stomach pain than chest pain, but it concerns me that it's not going away. I feel like I have heartburn in my throat now. I'm worried that this GERD could permanantly damage my lungs, throat and other things. I know coffee, soda, pineapples, tomatoes make my reflux worse. I'm starting to feel like all fruit bothers me because I ate banana bread and blackberries yesterday and felt awful. Could my Advair be affecting my GERD and why is my chest red/blotchy when I'm not feeling well??
GERD can certainly be one of the causes for the symptoms. I agree with the PPI therapy, such as Nexium. A upper endoscopy or 24-hr pH study can be considered to further evaluate this possibility.
I would also consider cardiac causes as well. An echocardiogram can rule out structural abnormalities leading to the symptoms.
I am not aware of Advair specifically leading to GERD. However, if the asthma is uncontrolled, then this can exacerbate GERD-like symptoms.
Regarding the red chest, I cannot comment without seeing it. A referral to a dermatologist can be considered to further evaluate this.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.